Alert archive / North Dakota / Wind Advisories in 2017
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 22, 2017, 2:59 AM MDT for 23 counties in North Dakota. It took effect at Jun 22, 2017, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2017, 2:59 AM MDT (08:59 UTC)
- In effect from
- Jun 22, 2017, 12:00 PM MDT
- Expired
- Jun 22, 2017, 8:48 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 23 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 106 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WWUS73 KBIS 220859 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 359 AM CDT Thu Jun 22 2017 NDZ001>005-009>013-221700- /O.NEW.KBIS.WI.Y.0008.170622T1800Z-170623T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 359 AM CDT Thu Jun 22 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * TIMING...This afternoon and evening. * WINDS...Sustained winds to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AJ
4 follow-up statements
262 WWUS73 KBIS 221450 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 950 AM CDT Thu Jun 22 2017 NDZ017>023-025-031-032-222300- /O.EXA.KBIS.WI.Y.0008.170622T1800Z-170623T0100Z/ McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Golden Valley-Billings- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, and Medora 950 AM CDT Thu Jun 22 2017 /850 AM MDT Thu Jun 22 2017/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * TIMING...This afternoon and evening. * WINDS...Sustained winds to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-222300- /O.CON.KBIS.WI.Y.0008.170622T1800Z-170623T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 950 AM CDT Thu Jun 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TIMING...This afternoon and evening. * WINDS...Sustained winds to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JV
702 WWUS73 KBIS 221727 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1227 PM CDT Thu Jun 22 2017 NDZ001>005-009>013-017>023-025-031-032-230100- /O.CON.KBIS.WI.Y.0008.170622T1800Z-170623T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, and Medora 1227 PM CDT Thu Jun 22 2017 /1127 AM MDT Thu Jun 22 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...This afternoon and evening. * WINDS...Sustained winds to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JV
872 WWUS73 KBIS 222046 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 346 PM CDT Thu Jun 22 2017 NDZ033>035-040>042-230300- /O.EXB.KBIS.WI.Y.0008.000000T0000Z-170623T0300Z/ Stark-Morton-Burleigh-Slope-Hettinger-Grant- Including the cities of Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, and New Leipzig 346 PM CDT Thu Jun 22 2017 /246 PM MDT Thu Jun 22 2017/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 10 PM CDT /9 PM MDT/ this evening. * TIMING...This afternoon and evening. * WINDS...Sustained winds to 30 mph and gusts to 45 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-031-032-230300- /O.EXT.KBIS.WI.Y.0008.000000T0000Z-170623T0300Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, and Medora 346 PM CDT Thu Jun 22 2017 /246 PM MDT Thu Jun 22 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...This afternoon and evening. * WINDS...Sustained winds of 35 to 40 mph and gusts to 55 mph. * IMPACTS...Difficult travel especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JV
266 WWUS73 KBIS 230248 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 948 PM CDT Thu Jun 22 2017 NDZ001>005-009>013-017>023-025-031>035-040>042-230400- /O.CAN.KBIS.WI.Y.0008.000000T0000Z-170623T0300Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, and New Leipzig 948 PM CDT Thu Jun 22 2017 /848 PM MDT Thu Jun 22 2017/ ...WIND ADVISORY WILL EXPIRE AT 1000 PM CDT... The National Weather Service in Bismarck will allow the Wind Advisory to expire as scheduled. While breezy winds continue with gusts to around 35 mph at times, winds will continue to wind down over the next couple of hours. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 22, 2:57 AM MDT, 2 minutes earlier.
Area forecast discussion, Jun 22, 2:57 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 357 AM CDT Thu Jun 22 2017 .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Thu Jun 22 2017 The main focus for today is strong winds. Very strong cold air advection along with deep mixing will lead to sustained winds around 30 mph today with gusts around 45 mph. The latest short-term models also bring some light rain showers with the cold air advection. These showers could further aid in the downward momentum transfer and increase wind speeds. At this time it appears the northern two tiers of counties will see the strongest and most prolonged winds. Therefore, we have issued a Wind Advisory for these locations for this afternoon and early evening. .LONG TERM...(Friday through Wednesday) Issued at 336 AM CDT Thu Jun 22 2017 Much cooler weather is still expected Friday and Saturday Highs will likely struggle to get out of the 60s and overnight lows will be in the 40s this weekend. Precipitation looks minimal this weekend as models continue to dry things out. A warming trend is still on track next week as flow aloft begins to return to a more zonal and progressive nature. && .AVIATION...(For the 06Z TAFS through 06Z Thursday evening) Issued at 1220 PM CDT Thur Jun 22 2017 Strong northwest winds develop over the area on Thursday. Otherwise, VFR conditions will prevail. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...JJS
Hazardous weather outlook, Jun 22, 2:57 AM MDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 357 AM CDT Thu Jun 22 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230900- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 357 AM CDT Thu Jun 22 2017 /257 AM MDT Thu Jun 22 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.